Alert archive / New Mexico / High Wind Warnings in 2014

High Wind Warning 11, NWS Midland/Odessa, TX

February 18, 2014Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Feb 18, 2014, 12:35 PM MST for Eddy County, New Mexico. It took effect at Feb 19, 2014, 11:00 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2014, 12:35 PM MST (19:35 UTC)
In effect from
Feb 19, 2014, 11:00 AM MST
Expired
Feb 20, 2014, 2:41 AM MST
In force
16 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2014-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2014-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2379 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WWUS74 KMAF 181935
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
135 PM CST TUE FEB 18 2014

...HIGH WIND WARNING IN EFFECT FROM LATE WEDNESDAY MORNING
THROUGH WEDNESDAY NIGHT...

.A DEEPENING UPPER TROUGH OVER THE ROCKIES WEDNESDAY WILL LEAD TO
INCREASED MID LEVEL FLOW ACROSS THE AREA. THESE STRONGER WINDS
ALOFT WILL MIX DOWN TO THE SURFACE ACROSS THE GUADALUPE MOUNTAINS
WEDNESDAY AFTERNOON AND NIGHT. THE STRONGEST WINDS ARE EXPECTED TO BE
ACROSS THE MOUNTAIN TOPS AND PASSES. SEVERE TURBULENCE WILL ALSO
BE POSSIBLE IN AND AROUND THE MOUNTAINS AND LIGHT LOW FLYING
AIRCRAFT SHOULD AVOID FLYING ACROSS OR NEAR THE MOUNTAINS
WEDNESDAY.

NMZ027-TXZ258-190345-
/O.UPG.KMAF.HW.A.0007.140219T1800Z-140220T1200Z/
/O.NEW.KMAF.HW.W.0011.140219T1800Z-140220T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1235 PM MST TUE FEB 18 2014

...HIGH WIND WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM MST
THURSDAY...

* EVENT...HIGH WIND.

* TIMING...FROM 11 AM MST WEDNESDAY TO 6 AM MST THURSDAY.

. WINDS...WEST 40 TO 50 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND
  TRACTOR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

HLUCHAN
5 follow-up statements
985 
WWUS74 KMAF 190300
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
900 PM CST TUE FEB 18 2014

...HIGH WIND WARNING IN EFFECT FROM LATE WEDNESDAY MORNING
THROUGH WEDNESDAY NIGHT...

.A DEEPENING UPPER TROUGH OVER THE ROCKIES WEDNESDAY WILL LEAD TO
INCREASED MID LEVEL FLOW ACROSS THE AREA. THESE STRONGER WINDS
ALOFT WILL MIX DOWN TO THE SURFACE ACROSS THE GUADALUPE MOUNTAINS
WEDNESDAY AFTERNOON AND NIGHT. THE STRONGEST WINDS ARE EXPECTED
TO BE ACROSS THE MOUNTAIN TOPS AND PASSES. SEVERE TURBULENCE WILL
ALSO BE POSSIBLE IN AND AROUND THE MOUNTAINS AND LIGHT LOW FLYING
AIRCRAFT SHOULD AVOID FLYING ACROSS OR NEAR THE MOUNTAINS
WEDNESDAY.

NMZ027-TXZ258-191100-
/O.CON.KMAF.HW.W.0011.140219T1800Z-140220T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
800 PM MST TUE FEB 18 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO
5 AM MST THURSDAY...

* EVENT...HIGH WIND.

* TIMING...FROM 11 AM MST WEDNESDAY TO 5 AM MST THURSDAY.

. WINDS...WEST 40 TO 50 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
557 
WWUS74 KMAF 190920
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
320 AM CST WED FEB 19 2014

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY
THROUGH TONIGHT...

...WIND ADVISORY HAS BEEN ISSUED FOR THE VAN HORN/HWY 54 CORRIDOR
TODAY THROUGH TONIGHT...

.A STRONG UPPER TROUGH APPROACHING THE ROCKIES TODAY WILL RESULT
INCREASING WIND SPEEDS ALOFT. THESE STRONGER WINDS ALOFT WILL MIX
DOWN TO THE SURFACE ACROSS THE GUADALUPE MOUNTAINS AND DELAWARE
MOUNTAINS TODAY THROUGH TONIGHT. STRONG TO SEVERE TURBULENCE WILL
ALSO BE POSSIBLE IN AND AROUND THE GUADALUPE AND DELAWARE MOUNTAINS
THROUGH TONIGHT.

NMZ027-TXZ258-192200-
/O.CON.KMAF.HW.W.0011.140219T1800Z-140220T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
220 AM MST WED FEB 19 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 AM MST THURSDAY...

* EVENT...HIGH WIND.

* TIMING...FROM 11 AM MST TODAY TO 5 AM MST THURSDAY.

* WINDS...WEST 40 TO 50 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND
  TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED
  BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING
  IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE
  ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN
  WAVE ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-192200-
/O.NEW.KMAF.WI.Y.0003.140219T1800Z-140220T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
320 AM CST WED FEB 19 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* EVENT...VERY WINDY.

* TIMING...TODAY THROUGH TONIGHT.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE
  WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY
  CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
098 
WWUS74 KMAF 191928
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
128 PM CST WED FEB 19 2014

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY
THROUGH TONIGHT...

...WIND ADVISORY HAS BEEN ISSUED FOR THE VAN HORN/HWY 54 CORRIDOR
TODAY...

.A STRONG UPPER TROUGH APPROACHING THE ROCKIES TODAY WILL RESULT
INCREASING WIND SPEEDS ALOFT. THESE STRONGER WINDS ALOFT WILL MIX
DOWN TO THE SURFACE ACROSS THE GUADALUPE MOUNTAINS AND DELAWARE
MOUNTAINS TODAY THROUGH TONIGHT. STRONG TO SEVERE TURBULENCE WILL
ALSO BE POSSIBLE IN AND AROUND THE GUADALUPE AND DELAWARE
MOUNTAINS THROUGH TONIGHT.

NMZ027-TXZ258-201100-
/O.CON.KMAF.HW.W.0011.000000T0000Z-140220T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1228 PM MST WED FEB 19 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

* EVENT...HIGH WIND.

* TIMING...FROM 11 AM MST TODAY TO 5 AM MST THURSDAY.

* WINDS...WEST 40 TO 50 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE 
  LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD 
  AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE 
  MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR 
  OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-200000-
/O.CON.KMAF.WI.Y.0003.000000T0000Z-140220T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
128 PM CST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* EVENT...VERY WINDY.

* TIMING...TODAY THROUGH TONIGHT.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN 
  THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH 
  MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
065 
WWUS74 KMAF 200043
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
643 PM CST WED FEB 19 2014

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS THIS 
EVENING THROUGH TONIGHT...

.A STRONG UPPER TROUGH NEAR THE ROCKIES HAS RESULTED IN INCREASING
WIND SPEEDS ALOFT. THESE STRONGER WINDS ALOFT ARE MIXING DOWN TO THE
SURFACE ACROSS THE GUADALUPE MOUNTAINS THROUGH TONIGHT. STRONG TO
SEVERE TURBULENCE IS ALSO POSSIBLE IN AND AROUND THE GUADALUPE
MOUNTAINS THROUGH TONIGHT.

NMZ027-TXZ258-201200-
/O.CON.KMAF.HW.W.0011.000000T0000Z-140220T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
543 PM MST WED FEB 19 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

* EVENT...HIGH WIND.

* TIMING...THROUGH 5 AM MST THURSDAY.

* WINDS...WEST 40 TO 50 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE 
  LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD 
  AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE 
  MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR 
  OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
772 
WWUS74 KMAF 200941
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
341 AM CST THU FEB 20 2014

...HIGH WIND WARNING CANCELLED...

.WIND SPEEDS ACROSS THE GUADALUPE MOUNTAINS HAVE DROPPED OFF THE
LAST COUPLE OF HOURS. THEREFORE HAVE CANCELLED THE HIGH WIND
WARNING A FEW HOURS EARLY.

NMZ027-TXZ258-201045-
/O.CAN.KMAF.HW.W.0011.000000T0000Z-140220T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
241 AM MST THU FEB 20 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WARNING. 

WIND SPEEDS HAVE DECREASED BELOW WARNING CRITERIA AND THE WARNING
WAS CANCELLED..

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 18, 10:37 AM MST, 1 hour 58 minutes earlier.

Area forecast discussion, Feb 18, 10:37 AM MST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1137 AM CST Tue Feb 18 2014

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
Widespread VFR conditions thru the forecast period, but shallow low
level mstr will return to MAF by sunrise. SW-W winds near 15kts
today will decrease tonight and then increase again moreso late
Wed AM. Increasing winds across the GDP/Davis mtns will result in
the development of turbulence for low flying light aircraft, especially
Wed.

 &&

.PREV DISCUSSION... /ISSUED 506 AM CST Tue Feb 18 2014/

DISCUSSION...
See 12Z aviation discussion below.

AVIATION...
As very dry conditions persist across southeast New Mexico and
southwest Texas through Tuesday night, VFR conditions with no
significant weather are forecast across the area. Only a few
high clouds are expected to stream across the area. Winds will
generally be west to southwest today between 10 and 15 knots with
windier conditions expected near the mountains.

PREV DISCUSSION... /ISSUED 324 AM CST Tue Feb 18 2014/

DISCUSSION...
With a flat high pressure ridge across the southern tier of states
look for warm temperatures to continue across the region through the
week.  An upper trough will cross the Rockies and swing across the
plains Thursday with a follow up trough late Friday.  Each of these
troughs will send a front through the area but high pressure aloft
returns after that.

Normal highs for this time of year in the Permian Basin are in the
lower 60s... expect highs most days to be higher than that.  A
couple weak fronts will move through... Thursday and Saturday could
bring temps close to normal.  Will be much warmer today as a surface
trough sets up across the area with downslope west wind.  Similar
conditions Wednesday but the wind will be stronger.  Only a week ago
highs at MAF could not get above freezing... now looking for highs
in the 80s today and tomorrow.  Along the Rio Grande into the 90s.
Temps warm again into next week.  Dense high clouds over the
Southern CWA this morning will be on the decrease through the day
but increase again across the area overnight.  This will help to
keep overnight temps up.

Low level moisture continues to be lacking with dewpts in the teens
and 20s.  Not much improvement expected this week will continue no
mention of precipitation in the forecast into early next week.  Met
guidance still looks windy for GDP Wednesday... will continue the
high wind watch for the Guadalupe Mountains on Wednesday.  May end
up needing a wind advisory for adjacent plains.

FIRE WEATHER...
A westerly flow and unseasonably warm temperatures will result in
afternoon minimum relative humidities today generally 10 to 15
percent across southeast New Mexico and much of west Texas west of a
line from Lamesa to the Big Bend. Winds at 20 feet will generally be
in the 10 to 15 mph range resulting in an elevated fire risk, though
critical fire weather conditions this afternoon will be constrained
to the Guadalupe Mountains with only occasional critical conditions
possible in the plains immediately adjacent to the Guadalupe
Mountains.  A Red Flag Warning will be required in the Guadalupe
Mountains this afternoon into the early evening where RFTI values
will range from 6-7 (high-extreme).

Mid level winds will intensify on Wednesday as a mid-level trough
approaches the area.  Surface cyclogenesis in the Southern Plains
will result in a tighter surface pressure gradient across the area.
The strong westerly flow and very warm temperatures will also bring
relative humidities mainly in the 5 to 10 percent range across
southeast New Mexico and west Texas west of a Lamesa to Sanderson
line. A Fire Weather Watch will be necessary across southeast New
Mexico, the Davis Mountains, the Van Horn area and the upper
trans-Pecos Wednesday afternoon and continuing into Wednesday
evening. RTFI will increase to near 8 (extreme) across the Guadalupe
Mountains, Eddy County plains and across the highway 54 corridor
into northern Reeves County.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING until 7 PM MST this evening FOR THE FOLLOWING
     ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ.

     FIRE WEATHER WATCH from Wednesday morning through Wednesday
     evening FOR THE FOLLOWING ZONES... Guadalupe Mountains
     NP/Lincoln NF/LNZ...Southeast Plains/BLM Roswell/LNZ.

     HIGH WIND WATCH from Wednesday morning through late Wednesday
     night FOR THE FOLLOWING ZONES... Guadalupe Mountains of
     Eddy County.

TX...RED FLAG WARNING until 7 PM MST this evening FOR THE FOLLOWING
     ZONES... Guadalupe Mountains.

     FIRE WEATHER WATCH from Wednesday afternoon through Wednesday
     evening FOR THE FOLLOWING ZONES... Davis/Apache Mountains
     Area...Guadalupe Mountains...Loving...Reeves County and
     Upper Trans Pecos...Van Horn and Highway 54 Corridor.

     HIGH WIND WATCH from Wednesday morning through late Wednesday
     night FOR THE FOLLOWING ZONES... Guadalupe Mountains.

&&
Hazardous weather outlook, Feb 18, 12:34 PM MST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
134 PM CST TUE FEB 18 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-191945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
134 PM CST TUE FEB 18 2014 /1234 PM MST TUE FEB 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

UNSEASONABLY WARM TEMPERATURES AND A DRY AIRMASS COMBINED WITH
BREEZY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
IN THE GUADALUPE MOUNTAINS THROUGH EARLY EVENING AND A RED FLAG
WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS. FIRE WEATHER
CONCERNS WILL BE ELEVATED ELSEWHERE ACROSS SOUTHEAST NEW MEXICO
AND MUCH OF SOUTHWEST TEXAS DUE TO AFTERNOON RELATIVE HUMIDITIES
BELOW 15 PERCENT AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS LOW PRESSURE DEVELOPS IN THE PLAINS...WINDS ARE EXPECTED TO
INCREASE ACROSS SOUTHEAST NEW MEXICO...AND IN THE GUADALUPE
MOUNTAINS WHERE A HIGH WIND WARNING HAS BEEN ISSUED WEDNESDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ACROSS SOUTHEAST
NEW MEXICO...THE DAVIS MOUNTAINS AND THE HIGHWAY 54 CORRIDOR INTO
NORTHERN REEVES COUNTY AND THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON
THROUGH EARLY EVENING. A FIRE WEATHER WATCH IS IN EFFECT FOR THESE
AREAS. DUE TO THE VERY DRY CONDITIONS ELSEWHERE ACROSS MUCH OF THE
AREA...FIRE WEATHER CONCERNS WILL BE HEIGHTENED ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:10 AM MSTRed Flag WarningMAF16 hr

Nearby

High Wind Warnings in New Mexico, 2014High Wind Warnings in Texas, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.